Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Weight gain to counter d4T wasting?
Apr 1, 2008

Hi,

I lost a lot of fat on my face and butt back in the dark old days when d4t was THE drug to take. I'm long since done with d4t of course, and it seems like my face has improved some since then, but I'm still not happy with the way I look. I've always been a little skinny, so I'm thinking of trying to gain weight to correct the problem. But would the weight I gained go where I want it, or I am more likely to end up with a beer belly and still have a thin face and bottom?

Response from Dr. Pierone

Hello, and thanks for posting.

If you gain weight it should help your facial thinning to some degree. But you rightly point out the concern that the extra weight would likely concentrate in you midsection as well. One way to lessen the chance of trading a thin face for a beer belly would be to attempt to preferentially gain muscle by adding some exercise and weight training to your schedule.

An alternative or additional approach would be to seek treatment with a facial filler to directly correct the facial lipoatrophy. Radiesse and Sculptra are the two agents which have been approved for treatment of HIV-related facial lipoatrophy in the U.S. Both of these products are clearly safe and effective in management of facial lipoatrophy and the good news is that there are patient assistance programs to help make them more affordable for people living with HIV.

Good luck!



Next
should I switch to avoid lipoatrophy?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement